Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

LOOKING FOR HELP! AND SUGGESTIONS KLONOPIN ZOLOFT ETC! PLEASE

Hello so I will try to make this question as short as possible. A few months back I started going through a very stressful time. I ended up having constant anxiety, panic and worry 24/7. I worry about everything lately. It got to a point were I was not sleeping, I was scared to be alone, and at night I was scared there was something in my house (long story also). I had a mental breakdown and didn't know what to do with my life anymore and went to the doctor. My doctor ended up prescribing me Klonopin 0.5mg as needed to help me sleep. I took only half or so when needed once in a while. Things got worse over time and beginning in September I started Lexapro while taking the Klonopin every day at night (0.125-0.25mg or 1/4-1/2 of 0.5mg) for side effects. As time went on I didn't Improve. I had previously been on Zoloft a few years back and had success on it so I wanted to go back to it hoping that it would work the way it once did. I switched directly from Lexapro to Zoloft on Oct. 6th (today is Day 13). Things have been extremely rough to say the least. Every side effect imaginable has happened to me. Lately the days are rough and the evenings are ok. Yesterday and today have been decent days but the anxiety is still there. What is really making me anxious is two things and these are my PRIMARY QUESTIONS which ill post under this! I have been taking Klonopin for about 2 POSSIBLY 3 months at most in the evening to help relax me to go to bed. I was taking 1/4 of a 0.5mg pill on some nights and some nights 0.25 (half of the 0.5mg pill). I think maybe at most I have taken the actual full 0.5mg a total of 3 times in 3 months. Last week getting on the Zoloft was so hard I was anxious every minute of everyday until the evening. Hence why the past two nights I have been taking 0.25mg. I seem to be doing better, but I am not sure if it is the Zoloft working or the Klonopin taking away the side effects. I really REALLY want to get off the Klonopin but I am scaered that I am going to go through nasty withdrawls, increase in anxiety, seizures etc. I have read HORROR STORIES. I need to be off this drug. I am in therapy now and am going tomorrow. He says to take it that I should not be addicted and it will help, but I feel as I am physically dependant and am scared not to take it. I just want to know when the Zoloft is working and if the Klonopin is masking the side effects or if I AM causing all of my anxiety. It has been getting rough. I am just looking for advice until I see my PDOC next Tuesday and my Psychologist tomorrow. PLEASE anything would help right now. Reassurance and all. MY MAIN QUESTIONS:

1.) Will I have any crazy withdraws from taking the amount I have been taking for 2-3ish months ranging from (0.125-0.25mg and RARELY 0.5mg)?

2.) Will Zoloft help the withdrawl effects of the Klonopin or make it worse (Tomorrow will be two weeks since starting Zoloft and am at 50mg)

3.) Can Last weeks (and these past days) anxiety be due to Klonopin tolerance along with Zoloft start up effects or am I causing it upon myself?

4.) Can feeling almost normal at times and days, then days of horror mean the Zoloft is working?

5.) Lastly, I wonder if I was to stop all medication and try to succeed with just therapy would it be successful as I was off Zoloft for 1 year or so until things got a little out of hand?

My main problem is anxiety ! Constantly I am always worrying about something and googling symptoms its like I have become obsessed. I have a little depression but not too crazy. PLEASE IM LOOKING FOR THE HELP I CAN GET. I APPRECIATE EVERYTHING. THANK YOU!
2 Responses
Avatar universal
One possibility:  you're suffering withdrawals from stopping the Lexapro abruptly.  This isn't necessarily so, as you weren't on it for very long, but it might be.  While your concern for benzo withdrawals is valid, you should have equal respect for antidepressants.  They too can pack a wallop of a withdrawal.  I have no idea if this is what's going on, but next time it might be best to taper off any drug you want to stop taking before trying another.  That way you'll know which are withdrawal effects and which are side effects of starting the new med.  As for the clonazepam, people react differently.  As you haven't been on it that long and are on a very low dosage, you're more likely to not have a hard time stopping, but you should still taper off it slowly to make sure.  Just because a drug is classified as addictive doesn't mean you're addicted to it -- that's an individual thing.  It does mean to be safe.  But the same goes for antidepressants, and they're not classified as addictive.  Just take it slow from now on.  
16107458 tn?1445367933
Klonopin is the Most Addicting Rx Medication on the Entire Earth!!!
   Also the withdrawals last longer and are more Horrible Than a Heroin or Meth addiction!  
  Even taking .5 mg or .25 mg  a day    You become Dependent Physically and Mentally!  
  It may take over A YEAR or more for the symptoms to STOP from this Dangerous Benzodiazepine.
   How do I know?
I've never taken street drugs, smoked or used alcohol. But My pcp gave me this Rx added to an ssri  to try and Control the Migraine Headaches I suffered from........  Yes it helped me keep my job for 29 years  BUT
  After taking Klonopin for 17 years this new Dr. looked at my Medical file and told me You need to STOP this Klonopin!
And so he did!!!!  Abruptly!!!!  No safe slow taper Just Cold Turkey!!
    Giving me .25mg once a day for only 2 weeks IS COLD TURKEY  after I was taking 3.5 mg every single day only as prescribed!
   I had over 100 symptoms 24/7 for over 9 months!!!!
I almost died.  If you need more Real Details go to www.************.org
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?